MAUDE Adverse Event Report: MEDIVATORS RAPICIDE; HIGH-LEVEL DISINFECTANT

MEDIVATORS RAPICIDE; HIGH-LEVEL DISINFECTANT
Model Number ML02-0059
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medivators clinical education specialist reported after the facility reprocessed endoscopes in their automated endoscope reprocessor with rapicide glutaraldehyde chemistry, they used rapicide opa test strips to check the minimum required concentration (mrc) of the high-level disinfectant.In accordance with the instructions for use, rapicide test strips should be used to test the mrc of the chemistry.There is potential the reprocessing cycles did not reach high-level disinfection.The rapicide opa test strips and rapicide glutaraldehyde test strips are formulated differently, thus the opa test strips could indicate a passing mrc when the rapicide glutaraldehyde is actually below the mrc.The facility had been using the incorrect test strips for approximately 1 month.Medivators clinical education specialist instructed the facility to stop using the opa test strips and to stop reprocessing endoscopes until they have the appropriate test strips to perform the mrc test.She remains in close contact with the director and nurse manager at the facility.The facility has since ordered the correct test strips.There has been no report of patient harm.This complaint will continue to be monitored in the medivators complaint handling system.
 
Event or Problem Description
Medivators clinical education specialist reported after the facility reprocessed endoscopes in their automated endoscope reprocessor with rapicide glutaraldehyde chemistry, they used rapicide opa test strips to check the minimum required concentration of the high-level disinfectant.In accordance with the ifu, rapicide test strips should be used to test the mrc of the chemistry.There is potential the reprocessing cycles did not reach high-level disinfection.

Brand Name
RAPICIDE
Common Device Name
HIGH-LEVEL DISINFECTANT
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key7643910
Report Number2150060-2018-00045
Device Sequence Number16619258
Product Code MED
UDI-Device Identifier00677964034855
UDI-Public00677964034855
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K993042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberML02-0059
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;